Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 9, NWS Lubbock, TX

May 14, 202512 counties in Texas

NWS Lubbock, TX issued this wind advisory at May 14, 2025, 1:54 AM CDT for 12 counties in Texas. It took effect at May 14, 2025, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 14, 2025, 1:54 AM CDT (06:54 UTC)
In effect from
May 14, 2025, 1:00 PM CDT
Expired
May 14, 2025, 7:10 PM CDT
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4140 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WWUS74 KLUB 140654
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
154 AM CDT Wed May 14 2025

TXZ021>023-027>029-033>035-039>041-150200-
/O.NEW.KLUB.WI.Y.0009.250514T1800Z-250515T0200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
Including the cities of Littlefield, Whiteface, Morton, Tulia,
Dimmitt, Hart, Levelland, Slaton, Amherst, Denver City,
Wolfforth, Sundown, Muleshoe, Hale Center, Bovina, Lubbock,
Olton, Tahoka, Plains, Happy, New Home, Brownfield, Friona,
Plainview, ODonnell, Wellman, Farwell, and Meadow
154 AM CDT Wed May 14 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS 
EVENING FOR THE SOUTH PLAINS AND FAR SOUTHWEST TEXAS PANHANDLE...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...The South Plains and far southwest Texas Panhandle. 

* WHEN...From 1 PM this afternoon to 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Patchy blowing dust may lead to periods 
  of reduced visibilities on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

AP
1 follow-up statement
461 
WWUS74 KLUB 150010
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
710 PM CDT Wed May 14 2025

TXZ021>023-027>029-033>035-039>041-150115-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-250515T0200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
Including the cities of Amherst, Morton, Denver City, Olton, Hale
Center, Levelland, Brownfield, New Home, Happy, Tahoka, Lubbock,
Hart, Plainview, Whiteface, Plains, Wolfforth, Friona, Slaton,
Tulia, Littlefield, Bovina, Farwell, Meadow, Muleshoe, Sundown,
Wellman, Dimmitt, and ODonnell
710 PM CDT Wed May 14 2025

...WIND ADVISORY IS CANCELLED...

Widespread winds sustained at 30 mph or greater are no longer 
expected, therefore the Wind Advisory has been cancelled.

$$

MCZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 14, 12:22 AM CDT, 1 hour 32 minutes earlier. Its key messages:

  • Breezy to low end windy conditions are expected Wednesday afternoon with hot temperatures near record breaking territory once again.
  • Above normal temperatures will persist Thursday through the weekend, but with highs remaining well below record values.
  • Dry weather is likely to continue through at least the first half of the weekend, with low storm chances possible off the Caprock by early next week.
Area forecast discussion, May 14, 12:22 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1222 AM CDT Wed May 14 2025

...New AVIATION...

.KEY MESSAGES...

 - Breezy to low end windy conditions are expected Wednesday
   afternoon with hot temperatures near record breaking territory
   once again.

 - Above normal temperatures will persist Thursday through the
   weekend, but with highs remaining well below record values.

 - Dry weather is likely to continue through at least the first
   half of the weekend, with low storm chances possible off the
   Caprock by early next week.

&&

.SHORT TERM...
(This evening through Wednesday)
Issued at 239 PM CDT Tue May 13 2025

Temperatures are beginning to warm up this afternoon as lee surface
troughing digging into portions of the Texas Panhandle influences
breezy southwest wind speeds this afternoon. Current Max Ts as of
1 PM CDT have reached the low 90s for most of the area via WTM
stations. With mostly sunny skies and breezy southwest winds
continuing through peak heating hours we expect temperatures this
afternoon to reach the mid to upper 90s and lower 100s. Gearing
into the overnight period, southerly winds are expected to remain
elevated around 15 mph which will likely limit radiational cooling
overnight with warmer overnight lows expected in the upper 50s to
upper 60s.

A similar day is expected on Wednesday as today with the lee surface
low tracking into portions of the Southern Plains through the early
afternoon. This will influence generally westerly surface winds
across the area, with forecast soundings depicting a very well mixed
boundary layer in combination with the H7 and H8 wind maxima parked
overhead, suggest winds will become breezy to low-end windy tomorrow
afternoon around 15 to 30 mph with gusts to 35 mph. Additionally,
these breezy wind speeds and mostly clear skies will lead to yet
another day of very warm temperatures in the upper 80s to mid 90s
across the Caprock. While areas off the Caprock see highs in the
mid 90s to lower 100s, which puts CDS in the hot seat for another
potentially record breaking day with the current record of 100
degrees (set in 2022) and the forecast high tomorrow of 99
degrees. Smashing a record at LBB tomorrow does not look as
likely, but it is not out of the question, with tomorrows
forecasted high of 96 degrees and the current record (set in 1996)
of 100 degrees.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 239 PM CDT Tue May 13 2025

By late in the week, flow aloft will turn more southwesterly as
mid/upper level ridging shifts to our east downstream of a series of
upper shortwave troughs lifting northeastward over the central and
northern Great Plains states. Although these disturbances will
remain well to our north with dry conditions continuing locally,
this will bring us a break from the record-challenging temperatures
with highs Thursday mainly in the 80s across the region. However,
temperatures will gradually warm back to values well above
average Friday into the weekend, with highs Friday through Monday
ranging from the mid/upper 80s over our NW zones to the mid 90s
across the SE Rolling Plains. Although these highs are generally
around 10 degrees above normal for mid May, at this time it
appears that highs will remain well below record values this
weekend at both Lubbock and Childress.

Overall, models continue to point to broadly cyclonic flow
persisting over the western CONUS throughout the rest of the
extended forecast period. Model consensus favors embedded shortwave
troughs approaching late Friday and again Sunday into early next
week. Depending on how far south these features dig before lifting
northeastward, storm chances may return to portions of the region
by late in the weekend. However, given a general lack of quality
low level moisture return, chances for precipitation this weekend
into early next week still appear to be confined to the far
eastern Rolling Plains with a dry forecast favored for the large
majority of our forecast area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1220 AM CDT Wed May 14 2025

An area of blowing dust that was picked up across southern New
Mexico earlier will result in visibility ranging from 2 to 6 miles
on the Caprock through the early morning hours. Meanwhile low
level wind shear has developed off the deck across the area and
will keep that mention going in the TAFs. These stronger winds
aloft will mix to the surface fairly early in the day today with
gusty west to southwest winds persisting through most/all of the
remainder of the TAF period.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...12
LONG TERM....30
AVIATION...07
Hazardous weather outlook, May 13, 9:11 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
911 PM CDT Tue May 13 2025

TXZ021>044-150215-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
911 PM CDT Tue May 13 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Sustained westerly winds near 30 mph are possible on the Caprock
Wednesday afternoon.

Record breaking heat will be possible once again on Wednesday with
highs in the mid to upper 90s and lower triple digits.

Low chances for thunderstorms may return to areas off the Caprock
Saturday through Monday during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.